Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 4, NWS Lincoln, IL

April 30, 2019Christian County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2019, 4:28 PM CDT for Christian County, Shelby County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2019, 4:28 PM CDT (21:28 UTC)
Expired
Apr 30, 2019, 5:15 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Christian County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 1:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

139 
WUUS53 KILX 302128
SVRILX
ILC021-173-302230-
/O.NEW.KILX.SV.W.0004.190430T2128Z-190430T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
428 PM CDT TUE APR 30 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southeastern Christian County in central Illinois...
  Southwestern Shelby County in central Illinois...

* Until 530 PM CDT.

* At 428 PM CDT, severe thunderstorms were located along a line
  extending from near Nokomis to near Ramsey to near Mulberry Grove,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pana, Assumption, Cowden, Tower Hill, Herrick, Rosamond and Oconee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3922 8914 3935 8914 3935 8930 3954 8902
      3936 8880 3922 8881
TIME...MOT...LOC 2128Z 242DEG 34KT 3932 8922 3916 8917 3895 8923 

HAIL...1.00IN
WIND...60MPH
 
$$

Goetsch
3 follow-up statements
341 
WWUS53 KILX 302148
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
448 PM CDT TUE APR 30 2019

ILC021-173-302230-
/O.CON.KILX.SV.W.0004.000000T0000Z-190430T2230Z/
Christian-Shelby-
448 PM CDT TUE APR 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CHRISTIAN AND SOUTHWESTERN SHELBY COUNTIES...

At 448 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Taylorville to near Pana to 7
miles west of Cowden, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pana, Assumption, Cowden, Tower Hill, Herrick, Rosamond and Oconee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3922 8914 3935 8914 3938 8925 3954 8902
      3936 8880 3922 8881
TIME...MOT...LOC 2148Z 225DEG 40KT 3942 8917 3933 8904 3922 8899 

HAIL...1.00IN
WIND...60MPH
 
$$

Goetsch
526 
WWUS53 KILX 302201
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
501 PM CDT TUE APR 30 2019

ILC021-173-302230-
/O.CON.KILX.SV.W.0004.000000T0000Z-190430T2230Z/
Christian-Shelby-
501 PM CDT TUE APR 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CHRISTIAN AND SOUTHWESTERN SHELBY COUNTIES...

At 501 PM CDT, severe thunderstorms were located along a line
extending from near Assumption to near Tower Hill to Cowden, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pana, Assumption, Cowden, Tower Hill and Herrick. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3922 8904 3936 8901 3945 8915 3954 8902
      3936 8880 3922 8881
TIME...MOT...LOC 2201Z 242DEG 34KT 3948 8903 3939 8890 3928 8886 

HAIL...1.00IN
WIND...60MPH
 
$$

Goetsch
381 
WWUS53 KILX 302215
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
515 PM CDT TUE APR 30 2019

ILC021-173-302224-
/O.CAN.KILX.SV.W.0004.000000T0000Z-190430T2230Z/
Christian-Shelby-
515 PM CDT TUE APR 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN AND
SOUTHWESTERN SHELBY COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Illinois.

LAT...LON 3922 8904 3936 8901 3945 8915 3954 8902
      3936 8880 3922 8881
TIME...MOT...LOC 2212Z 242DEG 34KT 3953 8891 3944 8878 3933 8874 

$$

Goetsch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:29 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 30, 3:29 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
329 PM CDT Tue Apr 30 2019

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 329 PM CDT Tue Apr 30 2019

Warm front continues to lift slowly northward this
afternoon...with 20z/3pm surface analysis showing it extending
from St. Louis E/NE along the I-70 corridor. This boundary will
provide the focus for strong to potentially severe thunderstorms
into the early evening. With temps currently in the lower to
middle 80s just south of the front, any storms that develop will
be fed by a highly unstable airmass characterized by SBCAPEs of
3000-3500J/kg. Further north, instability will remain much weaker
and thus the severe threat will rapidly decrease north of the I-72
corridor. Main severe threats across the S/SE KILX CWA will be
large hail and damaging wind gusts, with an isolated tornado
possible with any cell in the immediate vicinity of the boundary.
The chance for severe will decrease after sunset, with attention
then turning to heavy rainfall potential. It appears several
clusters of storms will develop upstream across Missouri/Arkansas
and lift northeastward across mainly the eastern half of the CWA
later this evening into the overnight hours. The convection will
gradually decrease in areal coverage toward dawn, with just
scattered showers/thunder remaining by Wednesday morning.

&&

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 329 PM CDT Tue Apr 30 2019

Additional rounds of convection will occur Wednesday night into
Thursday...before the persistent front shifts southeastward into
the Ohio River Valley. By the time the rain comes to an end,
additional rain totals of 2 to 2.5 inches will be likely across
the heart of the CWA...primarily between the Illinois River and
the I-70 corridor. Slightly lower amounts of 1 to 2 inches are
expected further northwest and southeast. A lull in the precip
will occur on Friday before one final wave tracking along the
front brings additional light showers to the southern half of the
area Friday night. After that, Saturday appears to be a dry day
before yet another disturbance brings showers back into the
picture by late Sunday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 715 AM CDT Tue Apr 30 2019

Showers and storms will remain possible for a couple of hours at
BMI and PIA, while SPI/DEC/CMI will just have VCSH through the
morning. PIA and BMI will also see VCSH late morning as well and
into the afternoon hours. As the warm front lifts north through
the period, SPI/DEC/CMI will see the front first...around the late
afternoon. This is also when have added VCTS for all three sites.
This will continue into the evening hours. PIA and BMI will see
the front late afternoon with VCTS being added for late afternoon
through the night. Cigs will also drop through the day, becoming
MVFR at PIA and BMI later this morning. SPI/DEC/CMI will start as
MVFR and then drop to IFR. PIA and BMI will also drop to IFR today
as well. IFR cigs will continue through rest of TAF period. Winds
will start as easterly and then become southerly once front moves
through the sites.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 10 PM CDT this evening through Wednesday
evening for ILZ031-037-038-041>045-047>056-061-062-066-067-071.

Flash Flood Watch through Wednesday afternoon for ILZ027>030-036-
040.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
Hazardous weather outlook, Apr 30, 3:09 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
309 PM CDT Tue Apr 30 2019

ILZ027>030-036-040-011100-
Fulton-Knox-Marshall-Peoria-Schuyler-Stark-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, some
storms this afternoon and early evening could be strong, with
hail and strong winds possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday.

Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.

Significant rises are expected along the Illinois River. The river
may reach major flood stage at Havana early next week. Flooding is
also likely to develop around Henry and Peoria by Wednesday night,
reaching moderate flood stage early next week. In addition, minor
flooding is likely along the Spoon River by Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early evening.

ILZ031-037-038-011100-
McLean-Tazewell-Woodford-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, some
storms this afternoon and early evening could be strong, with
hail and strong winds possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday.

Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need this afternoon and evening,
beginning around 3 pm.

ILZ041>044-047>054-061-011100-
Cass-Christian-De Witt-Logan-Macon-Mason-Menard-Morgan-Moultrie-
Piatt-Sangamon-Scott-Shelby-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, there is
a slight risk of severe thunderstorms, with large hail, damaging
winds, and isolated tornadoes possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday.

Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.

River levels along the Illinois River will significantly rise the
next few days. Major flooding is possible at Havana early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required through tonight.

ILZ045-055-056-062-066-067-071-011100-
Champaign-Clay-Coles-Cumberland-Douglas-Effingham-Jasper-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois, generally along the I-57
corridor.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, there is
a slight risk of severe thunderstorms. Damaging winds and isolated
tornadoes are the primary concern.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need through tonight.

ILZ046-057-063-068-072-073-011100-
Clark-Crawford-Edgar-Lawrence-Richland-Vermilion-
309 PM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms are expected, especially after
midnight. Locally heavy rainfall is possible and could produced
flash flooding. In addition, some storms could be strong, with
hail and strong winds possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday and Thursday.

Renewed rises are expected along the Wabash River, and the river
will remain in flood into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need this afternoon and evening.

Geelhart

In the hours before

Local storm report, Apr 30, 12:50 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HEAVY RAIN       WILLIAMSFIELD           40.93N 90.02W
04/30/2019  M1.70 INCH       KNOX               IL   BROADCAST MEDIA

            RELAYED BY WMBD-TV

&&

GEELHART
Special weather statement, Apr 30, 1:25 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
125 PM CDT TUE APR 30 2019

ILZ029-031-037-038-041-301915-
Tazewell-Peoria-Mason-Woodford-McLean-
125 PM CDT TUE APR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODFORD...TAZEWELL...
WEST CENTRAL MCLEAN...NORTHEASTERN MASON AND SOUTHEASTERN PEORIA
COUNTIES UNTIL 215 PM CDT...

At 124 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Valley, or 11 miles north of Mason City, moving northeast at 60
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This includes the following highways...
 Interstate 155 between mile markers 16 and 31.
 Interstate 474 between mile markers 12 and 14.
 Interstate 74 between mile markers 97 and 122.

LAT...LON 4059 8902 4028 8969 4045 8981 4086 8930
TIME...MOT...LOC 1824Z 234DEG 50KT 4037 8966

Goetsch
Local storm report, Apr 30, 2:40 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
04/30/2019  M1.54 INCH       KNOX               IL   CO-OP OBSERVER

            RAINFALL HAPPENED AFTER 0600 OBSEVATION.

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:13 AM CDTRiver Flood WarningILXFulton, Knox5 days
Apr 30, 11:07 AM CDTRiver Flood WarningILXMarshall, Putnam48 days
Apr 30, 11:13 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford72 days
Apr 30, 12:12 PM CDTFlash Flood WarningILXKnox4 hr
Apr 30, 1:25 PM CDTSpecial Weather StatementILXTazewell50 min
Apr 30, 3:25 PM CDTRiver Flood WarningILXFulton6 days
Apr 30, 3:37 PM CDTRiver Flood WarningILXPiatt7 days
Apr 30, 5:31 PM CDTSevere Thunderstorm WarningILXClark, Edgar44 min
Apr 30, 5:46 PM CDTSpecial Weather StatementILXColes44 min
Apr 30, 6:07 PM CDTSpecial Weather StatementILXClark38 min
Apr 30, 6:31 PM CDTFlash Flood WarningILXClark, Edgar2 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.